Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 177, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2018, 8:57 PM MDT for Arthur County, Keith County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2018, 8:57 PM MDT (02:57 UTC)
- Expired
- Jul 2, 2018, 9:45 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 9:20 PM MDT | HAIL 1.5 | 9 N Keystone, NE | LARGEST STONES UP TO PING PONG SIZE. LASTED APPROXIMATELY 20 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3199 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 24.3
The text
As transmitted.
549
WUUS53 KLBF 030257
SVRLBF
NEC005-101-030345-
/O.NEW.KLBF.SV.W.0177.180703T0257Z-180703T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
857 PM MDT MON JUL 2 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Arthur County in west central Nebraska...
Northeastern Keith County in southwestern Nebraska...
* Until 945 PM MDT.
* At 856 PM MDT, a severe thunderstorm was located 3 miles northwest
of Keystone, or 11 miles northeast of Ogallala, moving northeast
at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Arthur and northeastern Keith Counties.
This includes the following highways...
Highway 61 between mile markers 99 and 100.
Highway 92 near mile marker 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4149 10165 4148 10140 4140 10140 4139 10137
4121 10152 4125 10171
TIME...MOT...LOC 0256Z 210DEG 18KT 4128 10160
HAIL...1.25IN
WIND...60MPH
$$
Snively3 follow-up statements
377
WWUS53 KLBF 030307
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
907 PM MDT MON JUL 2 2018
NEC005-101-030345-
/O.CON.KLBF.SV.W.0177.000000T0000Z-180703T0345Z/
Arthur NE-Keith NE-
907 PM MDT MON JUL 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTHEASTERN ARTHUR AND NORTHEASTERN KEITH COUNTIES...
At 907 PM MDT, a severe thunderstorm was located 5 miles northwest
of Keystone, or 13 miles northeast of Ogallala, moving northeast at
20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Arthur and northeastern Keith Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4149 10165 4148 10140 4140 10140 4139 10137
4122 10151 4129 10170
TIME...MOT...LOC 0307Z 213DEG 16KT 4131 10161
HAIL...1.75IN
WIND...60MPH
$$
Snively722
WWUS53 KLBF 030330
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
930 PM MDT MON JUL 2 2018
NEC005-101-030345-
/O.CON.KLBF.SV.W.0177.000000T0000Z-180703T0345Z/
Arthur NE-Keith NE-
930 PM MDT MON JUL 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTHEASTERN ARTHUR AND NORTHEASTERN KEITH COUNTIES...
At 929 PM MDT, a severe thunderstorm was located 10 miles north of
Keystone, or 15 miles southeast of Arthur, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Arthur and northeastern Keith Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 4149 10165 4148 10140 4140 10140 4139 10137
4122 10151 4137 10168
TIME...MOT...LOC 0329Z 210DEG 13KT 4137 10156
HAIL...1.00IN
WIND...60MPH
$$
Snively177
WWUS53 KLBF 030342
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
942 PM MDT MON JUL 2 2018
NEC005-101-030352-
/O.EXP.KLBF.SV.W.0177.000000T0000Z-180703T0345Z/
Arthur NE-Keith NE-
942 PM MDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR AND
NORTHEASTERN KEITH COUNTIES WILL EXPIRE AT 945 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
west central Nebraska.
LAT...LON 4149 10165 4148 10140 4140 10140 4139 10137
4122 10151 4137 10168
TIME...MOT...LOC 0342Z 210DEG 18KT 4143 10152
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:15 PM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jul 2, 2:15 PM MDT, 6 hours 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 315 PM CDT Mon Jul 2 2018 .SHORT TERM...(This evening through Tuesday) Issued at 146 PM CDT Mon Jul 2 2018 A weak disturbance is lifting north out of Colorado this afternoon. This will provide some broad lift above a surface boundary stretching from northeastern Colorado through central Nebraska. At this time, it looks like the boundary will roughly lie between Imperial and Purdum when storms initiate around 23z. CAMs have been trending later with initiation as the day has gone on. Either way, there is a significant amount of instability and moisture available with as much as 6,000 J/kg predicted around initiation and rich dew points in the mid 70s. PWATs are predicted to be around 1.5 inches as a ribbon of tropical moisture arrives. Given the amount of moisture available, flash flooding is also a possibility. Bulk shear is modest but enough at 20 to 25 kt across most of the area of concern. Initially there could be some severe hail and tornado potential, especially near the surface boundary and with that much CAPE, storms moving into this region could become rather energetic. Storms quickly merge into a line however and switch to more of a straight line wind threat as the storms dive southeast into south central Nebraska and Kansas early this evening. There will be some isolated sub-severe development behind the main complex of storms later on this evening. There will be another chance for afternoon showers and storms on Tuesday, with a few severe storms possible in the Panhandle and along and north of Highway 2 but the action will be quite a bit later with storms firing in the western panhandle into Wyoming and then eventually moving into our area. .LONG TERM...(Tuesday night through Monday) Issued at 146 PM CDT Mon Jul 2 2018 Showers and thunderstorms remaining into Tuesday night could bring some gusty winds as the cluster makes its way into the Sandhills around midnight. The rest of the day on Tuesday looks dry until another disturbance arrives in the early evening, kicking off another round of storms. There will be a repeat on Wednesday, Independence Day, where mother nature might offer up some fireworks of her own around sunset, especially along and south of Highway 2. There is a threat for heavy rain with these storms as well as PWATs over 1.5 inches are forecast for areas along and east of Highway 83. Remaining showery on Thursday and Friday, especially across central and southern Nebraska, with drier weather returning for the weekend. Temperatures will be hovering around normal for this time of year with highs in the 80s and low 90s for much of the week. Lows will be in the upper 50s to low 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1249 PM CDT Mon Jul 2 2018 Scattered thunderstorms will develop this afternoon and evening across parts of southwest and north central Nebraska. The best chance of thunderstorms development will be along and south and east of a line from Brownlee to Arthur to Venango. Decided to leave the mention of thunderstorms out of KVTN TAF for know as thunderstorms should stay mostly southeast of the area. However...winds are expected to remain gusty across the north central Nebraska region through early evening with winds out of the southwest around 20 to 25 mph. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Allen LONG TERM...Allen AVIATION...Gomez
Hazardous weather outlook, Jul 2, 3:38 PM MDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 438 PM CDT Mon Jul 2 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-032145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 438 PM CDT Mon Jul 2 2018 /338 PM MDT Mon Jul 2 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered strong thunderstorms are expected to continue this evening. Some storms could be severe producing large hail and damaging winds, generally across southwest Nebraska and parts of the north central Nebraska along and south and east of Brownlee to Arthur to Venango. Locally heavy rainfall may develop across parts of Custer, Lincoln and Frontier counties. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A few strong to briefly severe thunderstorms are possible Tuesday and Wednesday, generally late in the afternoon and during the evening. The area of concern Tuesday is west of a line from Naper to North Platte and Hayes center. The area of concern Wednesday is along and east of a line from Ainsworth to North Platte to Stockville. The severe weather hazards both days are heavy rainfall, large hail and damaging wind gusts. Thunderstorms are possible at times, Thursday through Sunday. The risk of organized severe weather is low during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 2, 7:37 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 2 N STAPLETON 41.51N 100.51W
07/02/2018 E1.75 INCH LOGAN NE FIRE DEPT/RESCUE
RANGING FROM QUARTERS TO GOLF BALLS.
&&
JURGENSENLocal storm report, Jul 2, 7:51 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 2 N STAPLETON 41.51N 100.51W
07/02/2018 U0.00 INCH LOGAN NE FIRE DEPT/RESCUE
DITCHES COMPLETELY FULL ALONG HWY 83.
&&
JURGENSENLocal storm report, Jul 2, 8:09 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 5 NNE STAPLETON 41.55N 100.48W
07/02/2018 M1.75 INCH LOGAN NE FIRE DEPT/RESCUE
&&
SNIVELYSpecial weather statement, Jul 2, 8:14 PM MDT, 43 minutes before
Special Weather Statement National Weather Service North Platte NE 914 PM CDT MON JUL 2 2018 NEZ036-037-059-030300- McPherson NE-Lincoln NE-Logan NE- 914 PM CDT MON JUL 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN... SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 1000 PM CDT... At 914 PM CDT, Doppler radar was tracking strong thunderstorms extending from 6 miles south of Tryon to near Hershey. Movement was northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Ringgold. This includes the following highways... Highway 92 between mile markers 205 and 221. Highway 97 between mile markers 1 and 26. Highway 83 between mile markers 88 and 98. A Severe Thunderstorm Watch remains in effect until midnight CDT for southwestern and west central Nebraska. LAT...LON 4153 10101 4161 10066 4122 10061 4116 10097 TIME...MOT...LOC 0214Z 249DEG 19KT 4147 10093 4120 10091 Snively
Local storm report, Jul 2, 8:32 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 7 N STAPLETON 41.58N 100.51W
07/02/2018 E1.25 INCH LOGAN NE PUBLIC
&&
JURGENSENSpecial weather statement, Jul 2, 8:39 PM MDT, 18 minutes before
Special Weather Statement National Weather Service North Platte NE 939 PM CDT MON JUL 2 2018 NEZ035-036-057-030315- Arthur NE-McPherson NE-Keith NE- 939 PM CDT MON JUL 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL 1015 PM CDT/915 PM MDT/... At 938 PM CDT/838 PM MDT/, Doppler radar was tracking a strong thunderstorm near Keystone, or 9 miles northeast of Ogallala, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Keystone, Roscoe, Kingsley Dam, Big Bald Hill, Nevens and Broganville. This includes the following highways... Highway 61 between mile markers 90 and 99. Interstate 80 in Nebraska between mile markers 140 and 142. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Lake McConaughy or Lake Ogallala, get out of the water and move indoors or inside a vehicle. Lightning can strike out to 10 miles from the parent thunderstorm. Move to safe shelter now! Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for west central Nebraska. LAT...LON 4109 10142 4116 10172 4147 10163 4147 10124 TIME...MOT...LOC 0238Z 203DEG 27KT 4119 10155 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:05 PM MDT | Flash Flood Warning | LBF | Logan | 3 hr |
| Jul 2, 6:08 PM MDT | Tornado Warning | LBF | Logan, McPherson | 52 min |
| Jul 2, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 35 min |
| Jul 2, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 44 min |
| Jul 2, 7:11 PM MDT | Tornado Warning | LBF | Logan | 24 min |
| Jul 2, 7:33 PM MDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 2, 7:33 PM MDT | Tornado Warning | LBF | Logan | 42 min |
| Jul 2, 8:11 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 49 min |
| Jul 2, 8:14 PM MDT | Special Weather Statement | LBF | Logan | 46 min |
| Jul 2, 8:17 PM MDT | Areal Flood Advisory | LBF | Logan | 6 hr |
| Jul 2, 8:39 PM MDT | Special Weather Statement | LBF | Keith | 36 min |
| Jul 2, 9:02 PM MDT | Special Weather Statement | LBF | McPherson | 43 min |
| Jul 2, 9:45 PM MDT | Special Weather Statement | LBF | Arthur | 45 min |
| Jul 2, 10:07 PM MDT | Special Weather Statement | LBF | McPherson | 23 min |
| Jul 2, 10:08 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 38 min |
| Jul 2, 10:33 PM MDT | Special Weather Statement | LBF | McPherson | 27 min |
| Jul 2, 11:00 PM MDT | Special Weather Statement | LBF | Logan | 30 min |
| Jul 2, 11:33 PM MDT | Special Weather Statement | LBF | Logan | 42 min |
| Jul 3, 12:15 AM MDT | Special Weather Statement | LBF | Custer | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.